Alert archive / New Mexico / Wind Advisories in 2008

Wind Advisory 32, NWS Albuquerque, NM

May 22, 2008

NWS Albuquerque, NM issued this wind advisory at May 22, 2008, 5:52 AM MDT. It took effect at May 22, 2008, 9:00 AM MDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
May 22, 2008, 5:52 AM MDT (11:52 UTC)
In effect from
May 22, 2008, 9:00 AM MDT
Expired
May 22, 2008, 6:00 PM MDT
In force
9 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KABQ 221152
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
552 AM MDT THU MAY 22 2008

...STRONG WINDS AGAIN TODAY ACROSS EASTERN AND PORTIONS OF
CENTRAL NEW MEXICO...

.LOW PRESSURE ALOFT TO THE WEST OF THE STATE WILL CONTINUE TO 
PUSH STRONG SOUTHWEST WINDS OVER EASTERN AND PORTIONS OF CENTRAL
NEW MEXICO WHICH...WITH THE HELP OF STRONG HEATING AND SURFACE LOW
PRESSURE IN SOUTHEAST COLORADO...PRODUCE STRONG SOUTHWEST WINDS
AT THE SURFACE. AREAS OF BLOWING DUST MAY ALSO REDUCE VISIBILITIES
AT A FEW SPOTS. 

NMZ005>007-010>013-015>021-026-230000-
/O.NEW.KABQ.WI.Y.0032.080522T1500Z-080523T0000Z/
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
INCLUDING THE CITIES OF...LAS VEGAS/RATON...ROY...CLAYTON...
SANDIA PARK/CEDAR CREST...MORIARTY/ESTANCIA...SANTA ROSA...
TUCUMCARI...SOCORRO...CARRIZOZO...RUIDOSO...FORT SUMNER...
ROSWELL...PORTALES...CLOVIS
552 AM MDT THU MAY 22 2008

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MDT
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MDT
THIS AFTERNOON. 

WINDS WILL QUICKLY INCREASE BY MID TO LATE MORNING TODAY ACROSS
EASTERN AD PORTIONS OF CENTRAL NEW MEXICO. EXPECT SOUTHWEST WINDS
OF 25 TO 35 MPH WITH GUSTS RANGING BETWEEN 45 AND 55 MPH. WINDS
WILL LIKELY PEAK BETWEEN LATE MORNING AND LATE AFTERNOON.

THERE MAY BE REDUCED VISIBILITIES AT TIMES DUE TO AREAS OF
BLOWING DUST.

WIND SPEEDS WILL DECREASE AFTER 5 OR 6 PM.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

$$

43
2 follow-up statements
000 
WWUS75 KABQ 221157 CCA
NPWABQ

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
554 AM MDT THU MAY 22 2008

CORRECTED A SPELLING ERROR.

...STRONG WINDS AGAIN TODAY ACROSS EASTERN AND PORTIONS OF
CENTRAL NEW MEXICO...

.LOW PRESSURE ALOFT TO THE WEST OF THE STATE WILL CONTINUE TO 
PUSH STRONG SOUTHWEST WINDS OVER EASTERN AND PORTIONS OF CENTRAL
NEW MEXICO WHICH...WITH THE HELP OF STRONG HEATING AND SURFACE LOW
PRESSURE IN SOUTHEAST COLORADO...PRODUCE STRONG SOUTHWEST WINDS
AT THE SURFACE. AREAS OF BLOWING DUST MAY ALSO REDUCE VISIBILITIES
AT A FEW SPOTS. 

NMZ005>007-010>013-015>021-026-230000-
/O.COR.KABQ.WI.Y.0032.080522T1500Z-080523T0000Z/
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
INCLUDING THE CITIES OF...LAS VEGAS/RATON...ROY...CLAYTON...
SANDIA PARK/CEDAR CREST...MORIARTY/ESTANCIA...SANTA ROSA...
TUCUMCARI...SOCORRO...CARRIZOZO...RUIDOSO...FORT SUMNER...
ROSWELL...PORTALES...CLOVIS
554 AM MDT THU MAY 22 2008

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MDT
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MDT
THIS AFTERNOON. 

WINDS WILL QUICKLY INCREASE BY MID TO LATE MORNING TODAY ACROSS
EASTERN AND PORTIONS OF CENTRAL NEW MEXICO. EXPECT SOUTHWEST WINDS
OF 25 TO 35 MPH WITH GUSTS RANGING BETWEEN 45 AND 55 MPH. WINDS
WILL LIKELY PEAK BETWEEN LATE MORNING AND LATE AFTERNOON.

THERE MAY BE REDUCED VISIBILITIES AT TIMES DUE TO AREAS OF
BLOWING DUST.

WIND SPEEDS WILL DECREASE AFTER 5 OR 6 PM.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

$$

43
000 
WWUS75 KABQ 230012
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
612 PM MDT THU MAY 22 2008

NMZ005>007-010>013-015>021-026-230115-
/O.EXP.KABQ.WI.Y.0032.000000T0000Z-080523T0000Z/
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
INCLUDING THE CITIES OF...LAS VEGAS/RATON...ROY...CLAYTON...
SANDIA PARK/CEDAR CREST...MORIARTY/ESTANCIA...SANTA ROSA...
TUCUMCARI...SOCORRO...CARRIZOZO...RUIDOSO...FORT SUMNER...
ROSWELL...PORTALES...CLOVIS
612 PM MDT THU MAY 22 2008

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. SOUTHWEST WINDS SHOULD
REMAIN BELOW ADVISORY CRITERIA THE REMAINDER OF THE NIGHT ACROSS
EASTERN NEW MEXICO. HOWEVER...SUSTAINED SOUTHWEST WINDS BETWEEN
20 AND 30 MPH WITH GUSTS TO 40 MPH REMAIN POSSIBLE THROUGH SUNSET.

$$

KD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at May 22, 3:07 AM MDT, 2 hours 45 minutes earlier.

Area forecast discussion, May 22, 3:07 AM MDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
307 AM MDT THU MAY 22 2008

CORRECTED TO ADD AVIATION AND FIRE WEATHER DISCUSSIONS.

.DISCUSSION...
MASSIVE TROUGH AND UPPER LOW DEVELOPING TO W OF NM PRETTY MUCH AS
PROGGED IN EARLIER MODEL RUNS. PRECIPITATION COVERAGE SO FAR SEEMS
TO BE FAVORING THE MORE AGGRESSIVE NAM AS EVEN KABQ PICKED UP A
FEW LIGHT SHOWERS BETWEEN MIDNIGHT AND 3 AM AND RADAR TRENDS
INDICATING SOME PERSISTENT LIGHT TO MODERATE RAIN ACROSS THE
WINDWARD SIDE OF THE JEMEZ SO FAR EARLY THIS MORNING. WITH THAT IN
MIND DECIDED TO RAISE MOST POPS 10 TO 30 PERCENT ACROSS ROUGHLY
THE NW HALF OF CWA TODAY AND TONIGHT. THIS BEING PACIFIC MOISTURE
BEING ACTED ON TO A LARGE DEGREE BY FAVORABLE DYNAMIC FORCING AND
OROGRAPHIC LIFT. HEATING LATER TODAY SHOULD DEVELOP A FEW MORE
THUNDERSTORMS ACROSS THIOS REGION. BIGGER STORY...THOUGH NOT QUITE
AS SIGNIFICANT OR WIDESPREAD AS ON WED...WILL BE THE WINDS ACROSS
ROUGHLY THE E HALF OF CWA. SHOULD BE STRONG ENOUGH FOR ISSUANCE OF
ANOTHER WIND ADVISORY...RISK OF HIGH WIND WARNING CRITERIA WINDS
LESS THAN WED...BUT COULD COME CLOSE A TIME OR TWO ACROSS THE FAR
NE. STARTING FRI OR FRI NIGHT AS SYSTEM TO WEST CONTINUES ITS
EVOLUTION...A SLOW RETROGRESSION OF BOTH THE UPPER LOW COMPLEX AND
ITS ASSOCIATED PCPN. EVENTUALLY WARMING WILL ENSUE ACROSS ALL THE
STATE STARTING OVER THE WEEKEND AND THE DRYLINE MAY EVEN POKE INTO
THE E PORTION OF THE STATE.

&&

.AVIATION...
FAST MOVING ISOLATED SHOWERS WILL RESULT IN SOME MOUNTAIN TOP
OBSCURATIONS AND SOME VERY LOCAL MVFR CIGS OVER THE NORTHWEST THIRD
OF THE STATE. THESE FAST MOVING SHOWERS WILL PRODUCE GUSTY SURFACE
WINDS OVERNIGHT. WHILE A STRAY THUNDERSTORM IS POSSIBLE THROUGH
15Z...LOOK FOR THUNDERSTORMS TO INCREASE IN COVERAGE ACROSS THE
NORTHWEST HALF OF THE FORECAST AREA. SOUTH TO SOUTHWEST WINDS WILL
INCREASE DRAMATICALLY BETWEEN 12Z AND 15Z THIS MORNING AND REMAIN
STRONG WITH SUSTAINED SPEEDS BETWEEN 25 TO 35 KT WITH GUSTS BETWEEN
35 TO 55 KT PARTICULARLY EAST OF THE CENTRAL MOUNTAINS.

NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z. 05

&&

.FIRE WEATHER...
CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE ACROSS CENTRAL AND
EASTERN NEW MEXICO TODAY THROUGH AT LEAST SATURDAY. TODAY...WINDS TO
INCREASE DRAMATICALLY THIS MORNING BETWEEN 1Z AND 15Z THOUGH RH
VALUES WILL FALL BELOW CRITICAL LEVEL AFTER 18Z.  ACROSS THE
NORTHWEST HALF OF THE FORECAST AREA...RH REMAINS ABOVE CRITICAL LEVELS
BUT SHOWERS AND THUNDERSTORMS IN ADDITION TO THE ALREADY STRONG
SOUTH TO SOUTHWEST WINDS WILL WILL COMBINE TO PRODUCE AREAS OF
STRONG AND ERRATIC WINDS.  HOWEVER...BENEFICIAL RAINS COULD PRODUCE
PRECIPITATION AMOUNTS OF ONE TO THREE TENTHS OF AN INCH.

05

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  64  43  66  42 /  40  50  30  30
GALLUP..........................  57  40  61  36 /  40  50  30  30
GRANTS..........................  64  40  63  36 /  40  40  20  20
GLENWOOD........................  72  47  74  45 /  20  20  20  10
CHAMA...........................  59  30  58  32 /  50  50  30  30
LOS ALAMOS......................  61  39  62  38 /  30  30  10  10
RED RIVER.......................  59  30  57  30 /  30  30  10  20
TAOS............................  67  38  67  37 /  20  30  10  20
SANTA FE........................  65  42  67  40 /  20  30  10  10
SANTA FE AIRPORT................  68  42  69  42 /  20  30  10  10
ESPANOLA........................  72  44  73  45 /  20  30  10  10
ALBUQUERQUE HEIGHTS.............  71  49  73  50 /  20  30  10  10
ALBUQUERQUE VALLEY..............  71  45  74  47 /  20  30  10  10
ALBUQUERQUE FOOTHILLS...........  68  45  73  49 /  20  30  10  10
ALBUQUERQUE WEST MESA...........  70  47  80  49 /  30  30  10  10
SOCORRO.........................  77  51  79  49 /   5  10   5  10
SANDIA PARK/CEDAR CREST.........  62  35  66  38 /  30  30  10  10
MORIARTY/ESTANCIA...............  67  42  69  45 /  20  20   5   5
CARRIZOZO.......................  81  47  81  47 /   0   0   0   5
RUIDOSO.........................  72  45  69  42 /   0   0   0   5
RATON...........................  71  39  70  40 /  10  20   5  10
LAS VEGAS.......................  67  41  67  42 /  10  20   0   5
ROY.............................  73  46  70  48 /   5   5   0   5
CLAYTON.........................  78  49  80  51 /   5   5   0  10
SANTA ROSA......................  80  49  80  50 /   0   0   0   5
TUCUMCARI.......................  86  53  85  53 /   0   0   0   5
FORT SUMNER.....................  82  54  82  55 /   0   0   0   5
CLOVIS..........................  87  53  86  55 /   0   0   0  10
PORTALES........................  89  54  88  56 /   0   0   0  10
ROSWELL.........................  93  56  89  56 /   0   0   0   5

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 10 AM MDT THIS MORNING THROUGH THIS EVENING
FOR THE FOLLOWING ZONES...NMZ104-106>108.

FIRE WEATHER WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR
THE FOLLOWING ZONES...NMZ104-106>108.

WIND ADVISORY FROM 9 AM THIS MORNING TO 6 PM MDT THIS AFTERNOON FOR
THE FOLLOWING ZONES...NMZ005>007-010>013-015>021-026.

&&

43/05
Hazardous weather outlook, May 21, 6:00 AM MDT, 23 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT WED MAY 21 2008

NMZ001>021-026-221200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
600 AM MDT WED MAY 21 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

WINDS WILL BE THE MAIN CONCERN TODAY AS SOUTHWEST WINDS REACH
BETWEEN 25 AND 40 MPH WITH SOME GUSTS BETWEEN 45 AND 60 MPH. VERY
LOW HUMIDITIES WILL COMBINE WITH THE STRONG WINDS CREATING CRITICAL
FIRE WEATHER CONDITIONS OVER THE ENTIRE STATE THROUGH AT LEAST THIS
EVENING. WIND ADVISORIES AND RED FLAG WARNINGS ARE IN EFFECT MUCH OF
THE DAY AND INTO THE EVENING FOR ALL OF NORTH AND CENTRAL NEW MEXICO.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THURSDAY WILL SEE NEARLY AS STRONG WINDS ACROSS APPROXIMATELY THE
SOUTHEAST HALF OF NORTH AND CENTRAL NEW MEXICO ALONG WITH ATTENDANT
CRITICAL FIRE WEATHER CONDITIONS DUE TO STRONG WINDS AND LOW
RELATIVE HUMIDITIES. MAINLY SOUTHWEST WINDS WILL REACH 25 TO 35 MPH
WITH GUSTS FROM 45 TO 55 MPH.

FRIDAY INTO TUESDAY...THERE IS STILL SOME UNCERTAINTY IN THE
FORECAST. IT DOES APPEAR THAT FRIDAY WILL BRING ANOTHER ROUND OF
STRONG SOUTHWEST WINDS TO MAINLY THE SOUTHEAST HALF OF NORTH AND
CENTRAL NEW MEXICO. BY SATURDAY NIGHT OR SUNDAY THE DRY LINE MAY
EASE WESTWARD INTO THE EASTERN QUARTER OR THIRD OF THE STATE AND
BRING AT LEAST A SLIGHT CHANCE OF SOME STRONG OR EVEN SEVERE
THUNDERSTORMS TO THAT PART OF THE STATE. THAT RISK MAY CONTINUE INTO
TUESDAY.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED FRIDAY...SATURDAY AND SUNDAY ON
THE EASTERN PLAINS.

43

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 7:08 AM MDTRed Flag WarningABQBernalillo, Harding, Sandoval, San Miguel, Socorro, Union and 1 more13 hr
May 22, 1:24 PM MDTSevere Thunderstorm WarningABQBernalillo, Cibola, Sandoval, Santa Fe51 min
May 22, 2:04 PM MDTSevere Thunderstorm WarningABQSandoval, Santa Fe41 min
May 22, 2:21 PM MDTFire Weather WatchABQBernalillo, Harding, Sandoval, San Miguel, Socorro, Union and 1 more40 hr

Nearby

Wind Advisories in New Mexico, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.